Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 27, NWS Cleveland, OH

March 26, 2012

NWS Cleveland, OH issued this small craft advisory at Mar 26, 2012, 10:07 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2012, 10:07 PM EDT (02:07 UTC)
Expired
Mar 27, 2012, 4:00 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WHUS71 KCLE 270207
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1007 PM EDT MON MAR 26 2012

LEZ142>149-270800-
/O.EXP.KCLE.SC.Y.0026.000000T0000Z-120327T0200Z/
/O.NEW.KCLE.SC.Y.0027.120327T0207Z-120327T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1007 PM EDT MON MAR 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT TUESDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND WAVES: NORTH WINDS OF 15 TO 25 KNOTS WILL DIMINISH 5
  TO 15 KNOTS OVERNIGHT. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO
  4 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
1 follow-up statement
967 
WHUS71 KCLE 270807
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
407 AM EDT TUE MAR 27 2012

LEZ142>149-270915-
/O.EXP.KCLE.SC.Y.0027.000000T0000Z-120327T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
407 AM EDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE WINDS AND WAVES WILL CONTINUE TO DECREASE THIS MORNING AS HIGH
PRESSURE BUILDS OVER THE LAKE.


$$

KIELTYKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 9:08 PM EDT, 59 minutes earlier.

Area forecast discussion, Mar 26, 9:08 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
908 PM EDT MON MAR 26 2012

.SYNOPSIS...
HIGH PRESSURE OVER EASTERN CANADA WILL CONTINUE TO PUSH COLD AIR
ACROSS THE EASTERN GREAT LAKES OVERNIGHT. AS THE HIGH MOVES EAST
ON TUESDAY OUR FLOW WILL COME AROUND FROM THE SOUTH. LOW PRESSURE
TRACKING ACROSS THE NORTHERN PLAINS WILL CROSS THE NORTHERN GREAT
LAKES TUESDAY NIGHT AND WEDNESDAY. THE ASSOCIATED COLD FRONT WILL
SLIDE SOUTHEAST ACROSS THE AREA EARLY WEDNESDAY. HIGH PRESSURE
FROM CENTRAL CANADA WILL MOVE ACROSS THE GREAT LAKES AND BRING
COOLER AIR BACK TO THE AREA THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE BIG QUESTION OVERNIGHT IS HOW COLD WILL IT GET AND HOW MUCH HIGH
CLOUDS WILL WE SEE. THERE ARE THUNDERSTORMS OVER NORTHEAST IOWA THIS
EVENING WITH SURFACE TEMPERATURES IN THE 40S AND A STRONG EAST WIND
AND AT THE SAME TIME THE HIGH IN KANSAS CITY TODAY WAS 80F. SOME
OF THESE MID AND HIGH CLOUDS WILL SPREAD ACROSS THE AREA
OVERNIGHT... PARTICULARLY OVER NORTHWEST AND NORTH CENTRAL OHIO.

THE POSITION OF THE SURFACE HIGH...OVER THE EASTERN GREAT LAKES...
OFTEN KEEPS OUR PRESSURE GRADIENT STRONGER THAN THE MODELS
FORECAST...AND THE EAST NORTHEAST BREEZE STAYS UP OVERNIGHT. THIS
WILL MOST LIKELY BE THE CASE ALONG THE LAKESHORE FROM CLEVELAND
WEST AS WELL AS MUCH OF THE FLATTER TERRAIN AROUND FINDLAY UP THE
I-75 CORRIDOR AS WELL AS A FEW OF THE HILL TOPS AROUND MANSFIELD.
THE COMBINATION OF THE EAST BREEZE AND SOME HIGH CLOUDS COULD KEEP
TEMPERATURES FROM HITTING ROCK BOTTOM IN THESE AREAS. THERE IS
STILL THE RISK OF FROST/FREEZE...ESPECIALLY IN AREAS SHELTERED
FROM THE WIND...BUT THERE IS SOME HOPE THAT THE AREAS EXPOSED TO
THE EAST WIND WILL NOT DROP MUCH BELOW 30. NO SUCH LUCK EAST OF
I-71 WHERE THE WIND WILL LIGHTEN UP MOST PLACES AND A FEW HIGH
CLOUDS WILL NOT BE ENOUGH TO KEEP IN ANY WARMTH AND LOWS IN THE
20S WILL BE WIDESPREAD. CLIMATOLOGICALLY WE SHOULD NOT BE WORRYING
ABOUT FROST/FREEZE BUT THE FLOWERING/FRUIT TREES ARE
BUDDED/BLOOMED SEVERAL WEEKS AHEAD OF SCHEDULE. WILL CONTINUE THE
FREEZE WARNING.

ENDED UP WITH MINOR CHANGES OVERNIGHT TO HOURLY TEMPS...
DEWPOINT...APPARENT TEMP... SKYCOVER...MIN T.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
WILL HAVE INTERVALS OF THICKER CLOUD COVER TUESDAY...PARTLY
CLOUDY/PARTLY SUNNY WILL WORK. AFTER A CHILLY START...TEMPERATURES
SHOULD REBOUND AS BEST AS THEY CAN WITH WARM AIR ADVECTION AND AT
LEAST SOME SUN. WILL GO WITH THE COOLER GUID AFTER EXPECTING SUCH
A CHILLY START.

THE COLD FRONT NEARS FOR TUESDAY NIGHT DEVELOPING SOME PRECIP
ALONG IT. SOME CHANCE OF THUNDERSTORMS TOO. THERE MAY STILL BE
SHOWERS ACROSS THE EAST EARLY WEDNESDAY MORNING...BUT OTHERWISE
THE REST OF THE AREA AND THE REMAINDER OF THE DAY ACROSS THE EAST
LOOK OK WITH A DRY SLOT WORKING IN. AGAIN DID NOT GO TOO WARM WITH
HIGHS WEDNESDAY. EVEN WITH THE WEST FLOW AND SOME SUN...WE ARE
SLOWLY COLD AIR ADVECTING. A TROUGH FOLLOWS WEDNESDAY NIGHT WITH
SOME MORE SHOWERS POSSIBLE ACROSS THE SNOWBELT.

HIGH PRESSURE OVERHEAD FOR THURSDAY NIGHT. ALTHOUGH NOT EXPECTED
TO BE AS COOL AS TONIGHT...TEMPERATURES COULD BE AROUND THE
FREEZING MARK AGAIN.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
MODEL TRENDS FOR THE WEEKEND ARE SIMILAR...BUT THE TIMING AND
TRACKS OF THE SYSTEMS DIFFER SIGNIFICANTLY. GFS MOVES LOW PRESSURE
SYSTEM ACROSS NORTHERN OHIO ON SATURDAY...WHILE ECMWF MOVES LOW
ACROSS KENTUCKY SATURDAY NIGHT. BOTH MODELS HAVE A DRY FORECAST
FOR SUNDAY. THEN FOR NEXT WEEK ECMWF MOVES COLD FRONT ACROSS THE
AREA ON MONDAY...WHILE GFS HOLDS THE FRONT BACK UNTIL MONDAY
NIGHT. FOR THIS FORECAST USED THE ECMWF FORECAST FOR
SATURDAY...SINCE THAT HAS BEEN MODEL OF CHOICE LAST 2 MODEL RUNS.
FOR MONDAY SPIT THE DIFFERENCE AND WENT CHANCE POPS MONDAY AND
MONDAY NIGHT. OVERALL TEMPS WILL REMAIN ABOVE NORMAL...BUT BELOW
HIGHS FROM LAST WEEK.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE WITH VFR CONDITIONS WILL PERSIST THROUGH THE
FORECAST PERIOD. GUSTY NORTHERLY WINDS WILL DIMINISH THROUGH 03Z
TONIGHT AND SHIFT TOWARD THE EAST...SE...THEN S THROUGH TUESDAY.
MODELS SHOWING POSSIBILITY OF SOME MID AND HIGH LEVEL CLOUDS
MOVING ACROSS THE AREA LATE TONIGHT AND EARLY TUESDAY
MORNING...BUT NOTHING OF IMPACT.

.OUTLOOK...NON VFR POSSIBLE ALONG A COLD FRONT TUESDAY NIGHT INTO
EARLY WED AND AGAIN ON WED NIGHT INTO THURSDAY.

&&

.MARINE...
NORTH WINDS SHOULD CONTINUE TO DIMINISH EARLY TONIGHT AND TURN EAST
THEN SE THE END OF TONIGHT AND TUE. A COLD FRONT WILL CROSS THE LAKE
WED. SOUTH FLOW WILL INCREASE AHEAD OF THE FRONT THEN TURN WEST TO
NW AND COULD LEAD TO MARGINAL SCA CONDITIONS ANYTIME LATE WED
THROUGH THU. HIGH PRESSURE SPREADS SOUTH INTO THE LAKE FOR THU NIGHT
AND WINDS ARE EXPECTED TO DIMINISH THEN TURN NE FOR FRI.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WARNING UNTIL 10 AM EDT TUESDAY FOR OHZ003-006>014-
     017>023-027>033-036>038-047-089.
PA...FREEZE WARNING UNTIL 10 AM EDT TUESDAY FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     LEZ142>149.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...OUDEMAN
LONG TERM...DJB
AVIATION...ABE
MARINE...ADAMS
Hazardous weather outlook, Mar 26, 9:25 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
925 PM EDT MON MAR 26 2012

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-280130-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
925 PM EDT MON MAR 26 2012

...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-280130-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
925 PM EDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.